It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Cancer: Prostate Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-06-2011, 04:02 PM   #1
Newbie
(male)
 
Join Date: Feb 2011
Location: Cherry Hill, NJ, US
Posts: 3
texmature HB User
Question Tiredness a symptom of CyberKnife?

03/06/11
Hi Guys,
On 12/21/10 I received the result of a biopsy. Gleason's score 6 (3+3) right base prostate in 1 of a total 2 tissue cores (approx. 10% of the total specimen).
All the rest, B, C, D, E, & F were benign prostate tissue.
I had Cyber treatment last Tuesday and Thursday and the balance next week. Tomorrow, Wednesday and Friday.
I've been tired and felt the need to urinate, yet the amount seemed less than usual. I slept 12 hours Thursday night, but had previous plans this weekend. Saw a great concert Friday and almost fell asleep. Yesterday, at the Flower Show, I kept up with everyone went. I stopped Gas Ex Friday morning and resumed the low residue diet and Gas Ex today. Anyone have an idea how this coming week will progress? When will I be over the tiredness?
Advice will be appreciated.
Texmature AKA Richard

 
Old 03-07-2011, 03:30 PM   #2
Inactive
(male)
 
Join Date: Aug 2010
Posts: 689
Tall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB User
Re: Tiredness a symptom of CyberKnife?

Hi Richard,

I never experienced any tiredness. Perhaps it is stress related?

It's very important to keep up both cardio and weight-bearing exercise. It should relieve any tiredness and will also help the radiation do it's job -- oxygenation of cells is very helpful, especially now.

I experienced mild proctitis (the feeling like you have to take a dump) and some urinary frequency (I had a UTI from the fiducial placement) during the first week that went away by the second week. I wouldn't have even noticed that if I weren't looking for it. If you're like myself and most guys who have CK, urinary symptoms should be much better post-CK than pre-CK. I never get up in the night to pee anymore, no leakage at all, no incomplete emptying. The reduced pressure of the prostate is a pleasure!

The only other symptom was twice I had some blood in semen. Semen is much reduced. There's been no ED, thank God.

- Allen

 
Sponsors Lightbulb
   
Old 03-08-2011, 12:49 PM   #3
Newbie
(male)
 
Join Date: Feb 2011
Location: Cherry Hill, NJ, US
Posts: 3
texmature HB User
Wink Re: Tiredness a symptom of CyberKnife?

Thanks Allen,
I followed your advice yesterday, some cardio and weights, but for too short of time. But, I feel good today.
Yes, I feel proctitis probably from the Gas-X. I've even avoided an orgasm since those 4 gizmos were implanted into my prostate.
You are perceptive, it's plain stress.
I enjoy life and during each procedure, I visualize this conscious effort to destroy something in my own body.
After tomorrow and Friday, I'll be finished with it and such foolish thoughts.
On to exercise now. And dream of a Friday orgasm.
Thanks again Allen,
Richard

 
Old 03-08-2011, 01:44 PM   #4
Inactive
(male)
 
Join Date: Aug 2010
Posts: 689
Tall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB User
Re: Tiredness a symptom of CyberKnife?

Hi Richard,

One of the things I liked about CK is that it does not destroy all your healthy prostate tissue. That's why your PSA will decline but never get to undetectable levels as with a prostatectomy.

I found that some ibuprofen or naproxen everyday really reduces the inflammation of the bladder and rectum, the proctitis and the urinary urgency, plus it may have some protective effects on healthy tissues and actually make the cancer more sensitive to the radiation.

You may be interested in a post I did in this forum on 1/6/11 titled "Supplements that may help with radiation." (it should come up if you put it in the search bar above) I'll be the first to admit that it is not necessary to sensitize the cancer to radiation when you're having CK -- the dose per fraction is so strong that it will get any cancer cells or cancer stem cells trying to hide. But I do like the idea of doing what I can to protect healthy cells in the area. Like you, I am averse to killing the healthy living tissue, and just want to take out the bad guys trying to invade.

Hope it all goes as smoothly for you as it has for me so far.

- Allen

 
Old 03-11-2011, 04:14 PM   #5
Senior Member
(male)
 
Join Date: Dec 2008
Location: Saratoga,c
Posts: 130
viperfred HB User
Re: Tiredness a symptom of CyberKnife?

The CyberKnife did not make me tired. No side effects, last of five sessions, May 5, 2008

Great option in my opinion.

 
Old 03-13-2011, 01:36 PM   #6
Newbie
(male)
 
Join Date: Feb 2011
Location: Cherry Hill, NJ, US
Posts: 3
texmature HB User
Re: Tiredness a symptom of CyberKnife?

The tiredness comes and goes: I'm convinced it's stress. My Dad died of CA of the prostate in 1979 after a long and painful condition. In addition, I have cataract surgery at 7:00 AM tomorrow morning at a respected same-day clinic.

I'll see my family practitioner the middle of next week if this continues.

Thanks so much for caring.

Richard

Last edited by moderator2; 03-13-2011 at 01:45 PM.

 
Old 03-16-2011, 05:45 AM   #7
Member
(male)
 
Join Date: Oct 2009
Location: Mantua, NJ, USA
Posts: 56
RJM3 HB User
Re: Tiredness a symptom of CyberKnife?

Glad that you are through! It's just the stress of all of the diagnosis/decision-making/treatment ganging up on you. You've made a decision that is not an easy one. I had a similar experience in the couple of weeks following the last treatment. I would suddenly get bone tired and have to nap, but then would be ok. Looking back I realized just how keyed up I had been for a long time and what a relief came with knowing that the decisions and treatments were over. The body kinda follows the mind on this one.

Bob

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Cyberknife Insurance jeffq Cancer: Prostate 17 02-28-2011 05:26 AM
Cyberknife: Opinions patient202 Cancer: Prostate 7 11-15-2010 10:40 AM
Proton Vs Cyberknife Tortugajake Cancer: Prostate 63 08-14-2010 01:03 PM
Decided to do Cyberknife, need help. jfbfmc Cancer: Prostate 7 06-30-2010 02:25 PM
Cyberknife, a 90-day follow-up. RJM3 Cancer: Prostate 5 05-03-2010 05:03 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Casodex
Cialis
Cipro
Flomax
Levaquin
  Levitra
Morphine
Proscar
Tylenol
Viagra




TOP THANKED CONTRIBUTORS



Tall Allen (174), IADT3since2000 (148), Baptista (97), Gleason9 (28), harpman (27), Johnt1 (22), honda50 (9), tumbleweed (6), flyfisher37 (6), bharlan (5)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:14 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!